MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom definition as ct system.The customer reported on (b)(6) 2024, that on the same day, while unloading the patient, the interventional panel, which was lying in the middle of the gantry bore, was pressed thru the sealing ring.The sealing ring was broken by rotating parts and caused a bruised elbow to the patient.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The operator provided further clarification.After a ct interventional procedure with the previous patient, the operator accidentally put the intervention panel (ivp) into the bore of the ct gantry.The subsequent patient was positioned at the very top end of the table.After the scan was finished successfully, the patient table came in contact with the ivp during the unloading.The unloading is a combined horizontal and vertical movement (out and down).This contact caused the ivp to be pushed into the plexiring which was then caught by rotating parts inside the gantry.As the patient was positioned at the end of the table, the elbow was bruised.The operator confirmed the reported injury as minor and did not require any medical intervention.The patient left the hospital in a good condition.The instructions for use (print no.C2-029.620.16.03.02) cover this situation with a hint and a caution: section 4.4.2 moving the table.Information: do not place any objects underneath the patient table.Caution - lowering the patient table! body parts can get caught.# make sure that the patient¿s body parts are above the patient table.# make sure that neither body parts nor any objects are below the patient table.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843231631
MDR Report Key20578348
Report Number3004977335-2024-00128
Device Sequence Number8170553
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public(01)04056869003665
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08098027
Device Catalogue Number08098027
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date10/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale